You are here

Meds that cause weight gain

I started taking some medicine that causes weight gain, do any of you know what I can do to counteract the effects?  I have a food addiction too so that doesn't help, I have gone to a support group and they say to stay away from flour and sugar.  there must be some fat burning or appetite suppressant foods out there.  Any help that can be offered would be apprecitated.  Thank you.

What is it that causes the gain? If it's water retention, look for a natural diuretic like bearberry or dandelion tea. If it's increased appetite due to irritation of the stomach (like what happens with some antibiotics) you might try natural appetite suppressants like yerba mate tea or glucomannanon capsules. If it's steroids or cortisone, I don't know. 


Avoid "white products": white fat, white sugar, white flour. Substitute whole grains and non-wheat flours such as besan (chickpea flour) or rice flour. Watch your fat intake. All fats contain calories, no matter what kind of fat it is. 

And remember how important portions really are. If you eat 3 times what your body needs, you wil gain even if you eat "healthy" food. I speak from experience.


nutrition shop, I have also observed they sometimes have it in Investor Joe's, But think of those of us who reside in European countries, which creates us better and also doing work out...

Log in or register to post comments